Alert archive / Michigan / Storm Warnings in 2008

Storm Warning 5, NWS Gaylord, MI

December 29, 2008

NWS Gaylord, MI issued this storm warning at Dec 29, 2008, 8:14 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2008, 8:14 PM EST (01:14 UTC)
Expired
Dec 30, 2008, 3:45 AM EST
In force
8 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WHUS73 KAPX 300114
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
814 PM EST MON DEC 29 2008

LHZ347-348-300600-
/O.UPG.KAPX.GL.W.0039.000000T0000Z-081230T0600Z/
/O.NEW.KAPX.SR.W.0005.081230T0114Z-081230T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
814 PM EST MON DEC 29 2008

...STORM WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER
UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE
FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

&&

$$

LHZ345-346-349-LMZ323-341-342-344>346-LSZ321-322-300600-
/O.CON.KAPX.GL.W.0039.000000T0000Z-081230T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
814 PM EST MON DEC 29 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$
2 follow-up statements
196 
WHUS73 KAPX 300321
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1021 PM EST MON DEC 29 2008

LHZ345-346-LMZ323-341-344>346-301000-
/O.CAN.KAPX.GL.W.0039.000000T0000Z-081230T0600Z/
/O.NEW.KAPX.SC.Y.0132.081230T0321Z-081230T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1021 PM EST MON DEC 29 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ349-LMZ342-LSZ321-322-301000-
/O.EXT.KAPX.GL.W.0039.000000T0000Z-081230T1000Z/
STURGEON POINT TO ALABASTER MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1021 PM EST MON DEC 29 2008

...GALE WARNING NOW IN EFFECT UNTIL 5 AM EST TUESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM EST TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LHZ347-348-301000-
/O.EXT.KAPX.SR.W.0005.000000T0000Z-081230T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1021 PM EST MON DEC 29 2008

...STORM WARNING NOW IN EFFECT UNTIL 5 AM EST TUESDAY...

THE STORM WARNING IS NOW IN EFFECT UNTIL 5 AM EST TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$
078 
WHUS73 KAPX 300845
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 AM EST TUE DEC 30 2008

LHZ347-348-301600-
/O.CAN.KAPX.SR.W.0005.000000T0000Z-081230T1000Z/
/O.NEW.KAPX.GL.W.0040.081230T0845Z-081230T1600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
345 AM EST TUE DEC 30 2008

...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE
STORM WARNING HAS BEEN CANCELLED. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LHZ349-LMZ342-LSZ321-322-301600-
/O.CAN.KAPX.GL.W.0039.000000T0000Z-081230T1000Z/
/O.EXB.KAPX.SC.Y.0132.000000T0000Z-081230T1600Z/
STURGEON POINT TO ALABASTER MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
345 AM EST TUE DEC 30 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE
GALE WARNING HAS BEEN CANCELLED. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345-346-LMZ323-341-344>346-301600-
/O.EXT.KAPX.SC.Y.0132.000000T0000Z-081230T1600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
345 AM EST TUE DEC 30 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this storm warning went out at Dec 29, 6:20 PM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Dec 29, 6:20 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
620 PM EST MON DEC 29 2008

.SYNOPSIS.../ISSUED AT 352 PM/

WINTRY CONDITIONS SET TO PERSIST THROUGH THE WORK WEEK AS SEVERAL
SYSTEMS PIVOT ACROSS THE GREAT LAKES REGION. AFTER SOME LINGERING
LIGHT LAKE EFFECT SNOW SHOWERS TONIGHT...ESPECIALLY ACROSS EASTERN
UPPER...ANOTHER ROUND OF ACCUMULATING SNOW IS EXPECTED TUESDAY
AFTERNOON AND NIGHT AS A STORM SYSTEM RACES ACROSS THE SOUTHERN
LAKES. AT THIS TIME...IT APPEARS THE HEAVIEST ACCUMULATIONS...ON
THE ORDER OF SEVERAL INCHES...WILL REMAIN ALONG AND SOUTH OF THE
M-55 CORRIDOR. NUMEROUS LAKE EFFECT SNOW SHOWERS ARE EXPECTED INTO
WEDNESDAY...BEFORE YET ANOTHER STRONGER STORM SYSTEM TAKES AIM ON
THE REGION IN THE THURSDAY THROUGH FRIDAY TIME FRAME.

MSB

&&

.SHORT TERM.../ISSUED AT 352 PM/...TONIGHT

POTENT SHORT WAVE TROUGH AND COLD FRONT CONTINUES TO IMPACT THE
REGION LATE THIS AFTERNOON...WITH STRONG/GUSTY WINDS IN MOST AREAS...
AND FALLING/BLOWING SNOW IN OTHERS. THE STRONG WINDS ARE BEING
DRIVEN BY DEEPENING SURFACE LOW JUST NE OF THE SAULT...AND CAA
BEHIND ASSOCIATED COLD FRONT. ORIENTATION OF SURFACE PRESSURE
RISE/FALL COUPLET SUGGESTS STRONGEST WINDS THROUGH ROUGHLY
00Z...WHEN THE WINDS SHOULD BEGIN TO SLACKEN JUST A BIT. UNTIL
THEN...GUSTS OF 40 TO 45 MPH EXPECTED.

FLARE UP OF SYNOPTIC SNOW LATE THIS AFTERNOON ACROSS PARTS OF NRN
LOWER...COUPLED WITH THE WINDS...HAS RESULTED IN LOCALLY REDUCED
VISIBILITIES AND SOME DRIVING HEADACHES. HOWEVER...RADAR TRENDS
SUGGEST THIS SNOW WILL NOT BE LONG LASTING...AND SHOULD DIMINISH
BY 00Z. HAVE OPTED TO CHANGE WIND ADVISORY OVER PARTS OF NRN LOWER
TO A WINTER WEATHER ADVISORY...AND KEEP WIND ADVISORY FOR AREAS
FARTHER SOUTH. ONCE SYNOPTIC MOISTURE EXITS (BY 00Z) DON/T EXPECT
LAKE EFFECT TO BE SUBSTANTIAL -- WITH RAPID DRYING LATER THIS
EVENING...SUBSIDENCE...AND INVERSIONS FALLING BELOW 5 KFT.

ERN UPPER HAS BEEN -- AND CONTINUES TO BE -- A REAL CHALLENGE. SNOW
HAS BEEN MOST PERSISTENT HERE...CLOSEST TO STRONGEST QG FORCING FOR
ASCENT...AND DEEPEST MOISTURE. AROUND 2 INCHES HAVE FALLEN THUS FAR.
WINDS HAVE YET TO KICK IN AT THE SAULT -- SO THERE HASN/T BEEN MUCH
BLOWING/DRIFTING. HOWEVER...WIND GUSTS OF 50-55 KTS HAVE BEEN
REPORTED JUST UPSTREAM AT GRAND MARAIS AND STANNARD ROCK.
CONTINUATION OF WINTER WEATHER ADVISORY A CERTAINTY -- WITH NEAR
BLIZZARD CONDITIONS QUITE LIKELY (CONSIDERED AN UPGRADE TO BLIZZARD
WARNINGS). LAKE EFFECT SET-UP IS BETTER ACROSS ERN UPPER...ALSO...
WITH 850 MB TEMPS CLOSER -15C...BETTER MOISTURE...AND SOME LOW LEVEL
TROUGHING. 1 TO 3 MORE INCHES OF SNOW EXPECTED TONIGHT.

SMITH

&&

.LONG TERM.../ISSUED AT 352 PM/...TUESDAY AND BEYOND

ACTIVE WEATHER REGIME EXPECTED THROUGH THE DURATION AS SYSTEMS
TRAVERSE THE NORTHERN CONUS ON SOUTHERN EXTENT OF BROAD CENTRAL AND
NORTHERN CANADA VORTEX. TAKING A GANDER EVEN FURTHER OUT...FOR THE
WEEKEND INTO EARLY NEXT WEEK...HEMISPHERIC 5-WAVE ANALYSIS AND CPC
INDICES PLOTS POINT TO THE POTENTIAL DEVELOPMENT OF SUSTAINED NORTH
ATLANTIC BLOCKING (-NAO)...WHICH WOULD TEND TO KEEP THE COLD (AND
POSSIBLY SNOWY?) CONDITIONS IN PLACE ACROSS THE GREAT LAKES...WHILE
SLOWING OVERALL PATTERN PROGRESSION. JUST SOMETHING TO KEEP AN EYE
ON. IN THE MEAN TIME...FORECAST CONCERNS ARE OBVIOUS...CENTERING ON
SNOWFALL PLACEMENT AND AMOUNTS WITH FAST MOVING SYSTEM TUESDAY
AFTERNOON AND EVENING (JUST ENTERING THE PACIFIC NORTHWEST PER MORNING
WATER VAPOR ANALYSIS)...WITH LAKE EFFECT CONCERNS AND A POSSIBLE
STRONGER SYSTEM TAKING CENTER STAGE FOR THE END OF THE WORK WEEK.

TUESDAY AND TUESDAY NIGHT...NORTHWEST CONUS SHORTWAVE RACES
EAST/SOUTHEAST INTO THE LAKES REGION BY TUESDAY NIGHT. TREND IN LAST
SEVERAL MODEL ITERATIONS IS FOR A SOUTHWARD ADJUSTMENT...WHICH
SEEMS TO MAKE SENSE AS IT IS FORCED TO CIRCUMNAVIGATE DEEP SOUTH
HUDSON BAY CLOSED LOW AND ASSOCIATED SOUTHWARD PENETRATING TROUGH
AXIS. INHERITED GRIDS ALREADY FEATURED THIS SOUTH ADJUSTMENT AND
HAVE SIMPLY DID SOME FINE TUNING...BRINGING SOME CATEGORICAL
MENTION TO AREAS ALONG THE M-55 CORRIDOR DURING THE AFTERNOON AND
EVENING. DYNAMICS OF SYSTEM...FEATURING STRONG LOW AND MID LEVEL
FGEN PROPERTIES AND BULLSEYE OF POTENT MID LEVEL -DIVQ SHOULD MORE
THAN COMPENSATE FOR SOMEWHAT MARGINAL MOISTURE PROFILES (PWATS0.30
INCHES). BASED ON CURRENT FGEN OVERVIEW AND CROSS SECTIONAL
ANALYSIS...STILL LOOKING LIKE THE HEAVIEST SNOW WILL FALL ALONG AND
SOUTH OF M-55...ON THE ORDER OF 2 TO 4 INCHES. ISOLATED HIGHER
AMOUNTS ARE CERTAINLY POSSIBLE WITH INDICATIONS OMEGA WILL BE
PEGGED IN FAVORABLE DGZ...PERHAPS ENHANCING SNOW TO LIQUID RATIOS.
SNOW AMOUNTS WILL GRADUALLY TAPER OFF AS ONE GOES NORTH...WITH
PERHAPS NOT MUCH SYNOPTIC SNOW AT ALL NORTH OF THE BRIDGE. SYSTEM
SNOWS EXIT RAPIDLY STAGE RIGHT OVERNIGHT TUESDAY...WITH LAKE EFFECT
TAKING CENTER STAGE AS DELTA T/S INCREASE TO NEAR 20C. WINDS
EXPECTED TO STEADILY BACK AROUND FROM NORTH TO NORTHWEST...HELPING
DISTRIBUTE THE SNOW BANDS AROUND SOME. THINKING AN ADDITIONAL INCH
OR TWO IS POSSIBLE IN FAVORED AREAS BY WEDNESDAY MORNING.

WEDNESDAY AND WEDNESDAY NIGHT...RESPECTABLE LAKE EFFECT PARAMETERS
REMAIN IN PLACE WEDNESDAY MORNING IN FAVORED WNW TO NW FLOW REGIONS
WITH OVER-WATER DELTA T/S IN THE HIGH TEENS AND 850MB-700MB RH
VALUES >60 PERCENT. HOWEVER...OVERALL SYNOPTIC OVERLAY IS DOWNWARD
IN SUBSIDENCE REGIME BEHIND DEPARTING SHORTWAVES (AS EVIDENT BY
850MB INVERSION ON MODEL DERIVED SOUNDINGS). THUS...LIKE INHERITED
GRIDS FEATURING HIGH LIKELIHOOD FOR SNOW SHOWERS IN FAVORED LOCALES
WITH PERHAPS AN INCH OR TWO OF ACCUMULATION. BY AFTERNOON...AND
ESPECIALLY WEDNESDAY NIGHT...HIGH PRESSURE RIDGE AXIS BUILDS ACROSS
THE LAKES...STEADILY BACKING WINDS AROUND TO THE SOUTHWEST AND
BRINGING A DEMISE TO THE SIGNIFICANT LAKE EFFECT.

THURSDAY THROUGH FRIDAY NIGHT...STILL MORE QUESTIONS THAN ANSWERS
THROUGH THIS TIME FRAME...SO CHOSE TO MAKE FEW CHANGES. NEXT PIECE
OF PACIFIC ENERGY SLATED TO DROP INTO THE NORTHERN PLAINS
THURSDAY...DROPPING SOUTHEAST ACROSS THE AREA THURSDAY NIGHT AND
FRIDAY. DEGREE OF DIGGING AND OVERALL SURFACE RESPONSE STILL IN
QUESTION. CURRENT PROGS SUGGEST UPPER LEVEL LOW CUTTING RIGHT
THROUGH NORTHERN MICHIGAN...PLACING NORTHERN MICHIGAN BETWEEN BETTER
DEFORMATION DYNAMICS TO OUR NORTH AND BEST MOISTURE TRANSPORT WELL
TO OUR SOUTHEAST. TEMPERATURES ALSO RATHER MARGINAL FOR LAKE
ENHANCEMENT...WITH 850MB TEMPERATURES ONLY IN THE LOWER NEGATIVE
TEENS AND BEST COLD AIR PUNCH SLATED TO PIVOT THROUGH THE SOUTHERN
LAKES. STILL...HAVE SOME CONCERN THAT SHORTWAVE DYNAMICS MAY DIG
FURTHER SOUTHWEST...ESPECIALLY WITH THE ANTICIPATED DEVELOPMENT OF
CANADIAN MARITIME DEEP MID LEVEL LOW PRESSURE (WHICH SPAWNS COURTESY
OF OUR TUESDAY NIGHT SYSTEM). THIS MAY ALLOW UPSTREAM EASTERN CONUS
RIDGE AXIS TO BE MORE PROMINENT...THUS FORCING INCOMING SHORTWAVE ON
A MORE SOUTHWARD TRAJECTORY. OF COURSE...THIS IS ALL SPECULATION AND
SUBJECT TO VAST CHANGES WITH ENERGY DRIVING THIS SYSTEM STILL BACK
OVER THE GULF OF ALASKA. WILL CONTINUE TO HIGHLIGHT THIS STORM
POTENTIAL IN THE AFTERNOON RENDITION OF THE HAZARDOUS WEATHER
OUTLOOK.

REST OF THE FORECAST (SATURDAY THROUGH MONDAY)...AT THIS TIME...IT
APPEARS THE WEEKEND INTO EARLY NEXT WEEK IS NOT LOOKING TO
SHABBY...AS AFOREMENTIONED BLOCK TAKES HOLD AND SOME WEAK MOISTURE
STARVED SYSTEMS TRAVERSE UNDERNEATH ITS INCREASING INFLUENCE. KINDA
TOOK THE REAL OPTIMISTIC APPROACH...REMOVING POPS AS MUCH AS
POSSIBLE THROUGH THIS TIME...NOT WANTING TO CLOUD THIS PERIOD WITH
CHANCE POPS JUST TO COVER THE UNCERTAINTY WITH THESE MOISTURE
STARVED SYSTEMS. IN ADDITION...TRENDS IN LATEST GUIDANCE SUGGESTS
COLDEST OF AIR WILL REMAIN WELL NORTH OF THE BORDER...KEEPING JUST
MARGINAL LAKE INDUCED SNOW SHOWER THREAT WITH 850MB TEMPERATURES
REMAINING IN THE LOWER NEGATIVE TEENS. IT WILL REMAIN SEASONABLY
COOL THROUGHOUT...WITH NO APPRECIABLE ADVECTION PROCESSES TO TRUMP
TYPICAL MID WINTER COLD OVER PRE-EXISTING SNOW PACK. LOOK FOR HIGHS
IN THE 20S AND OVERNIGHT LOWS IN THE TEENS.

MSB

&&

.MARINE.../ISSUED AT 352 PM/

WILL CONTINUE ALL GALE WARNINGS THROUGH THE EVENING HOURS.
BORDERLINE STORM WARNINGS FOR PARTS OF LAKE SUPERIOR AND NRN LAKE
HURON. GRADIENT IS EXPECTED TO SLACKEN LATER THIS EVENING.

SMITH

&&

.AVIATION.../ISSUED AT 620 PM/...VALID FOR 00Z TAFS

STRONG AND GUSTY W/NW WINDS WILL GRADUALLY DIMINISH AS THE NIGHT
PROGRESSES. LOW VFR/MVFR CEILINGS WILL PERSIST TONIGHT THRU TUESDAY.
LIGHT LAKE EFFECT SNOW SHOWERS WILL PERIODICALLY DROP VSBYS TO MVFR
THIS EVENING. WIDESPREAD SNOW AND MVFR CONDITIONS WILL DEVELOP
AROUND TVC TUESDAY MORNING...AND THEN SPREAD ACROSS THE REST OF NRN
LWR MICHIGAN TUESDAY AFTERNOON.

RUNYAN

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR MIZ020-025>036-
     041-042.
     WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     MIZ016>019-021>024.
     WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MIZ008-
     015.
LM...GALE WARNING UNTIL 1 AM EST TUESDAY FOR LMZ323-341-342-344>346.
LH...GALE WARNING UNTIL 1 AM EST TUESDAY FOR LHZ345>349.
LS...GALE WARNING UNTIL 1 AM EST TUESDAY FOR LSZ321-322.

&&
Hazardous weather outlook, Dec 29, 4:17 PM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
417 PM EST MON DEC 29 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
301200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
417 PM EST MON DEC 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

AN ALBERTA CLIPPER SWINGING ACROSS THE NORTHERN GREAT LAKES
THIS EVENING WILL CONTINUE TO PRODUCE SNOW AND BLOWING SNOW ACROSS
EASTERN UPPER AND PORTIONS OF NORTHERN LOWER MICHIGAN. SEE ONGOING
ADVISORY FOR ADDITIONAL INFORMATION.

THIS STORM WILL ALSO PRODUCE STRONG AND GUSTY WINDS ACROSS THE
REMAINDER OF NORTHERN LOWER MICHIGAN THIS EVENING. WINDS MAY GUST
TO AS HIGH AS 45 MPH. SEE ONGOING ADVISORY FOR ADDITIONAL
INFORMATION.

LASTLY...GALE FORCE WINDS ARE EXPECTED ACROSS THE GREAT LAKES THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STORM SYSTEM WILL TRACK ACROSS FAR SOUTHERN LOWER MICHIGAN
TUESDAY NIGHT. THIS STORM IS EXPECTED TO BRING ACCUMULATING SYSTEM
AND LAKE EFFECT SNOWFALL TO MAINLY NORTHERN LOWER MICHIGAN TUESDAY
THROUGH WEDNESDAY.

YET ANOTHER STORM SYSTEM...POTENTIALLY EVEN STRONGER...MAY ARRIVE
LATE THURSDAY THROUGH FRIDAY. EVEN GREATER SNOWFALL IS POSSIBLE
WITH THIS STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...BOTH LAND AND MARINE...PLEASE RELAY HIGH WIND...SNOW
AND BLOWING SNOW REPORTS TO THE NATIONAL WEATHER SERVICE.

MSB

In the hours before

Local storm report, Dec 29, 3:16 PM EST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
316 PM EST MON DEC 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     NON-TSTM WND GST 2 ENE ELLSWORTH         45.18N 85.21W
12/29/2008  M45 MPH          CHARLEVOIX         MI   TRAINED SPOTTER

&&

ASULLIVA
Local storm report, Dec 29, 4:00 PM EST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
400 PM EST MON DEC 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     NON-TSTM WND GST 1 W IRONTON             45.26N 85.22W
12/29/2008  M47 MPH          CHARLEVOIX         MI   TRAINED SPOTTER

&&

ASULLIVA
Local storm report, Dec 29, 4:02 PM EST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EST MON DEC 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     NON-TSTM WND GST 1 W IRONTON             45.26N 85.22W
12/29/2008  M47.00 MPH       CHARLEVOIX         MI   TRAINED SPOTTER

&&

ASULLIVA

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 10:21 PM ESTSmall Craft AdvisoryAPX18 hr
Dec 30, 3:45 AM ESTGale WarningAPX7 hr
Dec 30, 3:45 AM ESTWinter Weather AdvisoryAPXAntrim, Arenac, Benzie, Gladwin, Grand Traverse, Iosco and 7 more37 hr
Dec 30, 4:15 PM ESTGale WarningAPX18 hr
Dec 30, 4:15 PM ESTSmall Craft AdvisoryAPX31 hr

Nearby

Storm Warnings in Michigan, 2008Every storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.